MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-111
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Protheos distributor reported that: "mrh femoral housing failure" first implantation (b)(6) 2013, second intervention (b)(6) 2014, revision surgery: (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information: implant date.An event regarding crack/fracture was reported involving mrh femoral component.The event was confirmed by attached mar.Method & results:  device evaluation and results: visual inspection of attached images was performed and stated that.The femoral component and stem were returned in the assembled condition.The femoral bone cement was observed on the proximal surface of the femoral component and stem.Scratching was observed on the articulating surface of the femoral component.The fractured condyle was examined further using a scanning electron microscope (sem).Ma the fractured condyle was examined further using a scanning electron microscope (sem).Fatigue striations were observed on the fracture surface near the articulating surface indicating the component fractured in fatigue.The dimple morphology near the proximal surface indicates that final fracture occurred in overload.Energy dispersive spectroscopy (eds) analysis was performed on the femoral component, tibial rotating component, and axle.The results from the eds spectrum are shown in table 1.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.Clinician review: no medical records were received for review with a clinical consultant device history review: product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusion: it was reported that - visual inspection of attached images was performed and stated that.The femoral component and stem were returned in the assembled condition.The femoral bone cement was observed on the proximal surface of the femoral component and stem.Scratching was observed on the articulating surface of the femoral component.The fractured condyle was examined further using a scanning electron microscope (sem).Ma the fractured condyle was examined further using a scanning electron microscope (sem).Fatigue striations were observed on the fracture surface near the articulating surface indicating the component fractured in fatigue.The dimple morphology near the proximal surface indicates that final fracture occurred in overload.Energy dispersive spectroscopy (eds) analysis was performed on the femoral component, tibial rotating component, and axle.The results from the eds spectrum are shown in table 1.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.The exact cause of the event could not be determined because insufficient information was provided.  additional information including device details, operative reports, progress notes and x-rays to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Protheos distributor reported that : "mrh femoral housing failure" first implantation (b)(6) 2013.Second intervention (b)(6) 2014.Revision surgery : (b)(6) 2019.

Brand Name
MRH KNEE FEM S RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9588307
Report Number0002249697-2020-00086
Device Sequence Number3604160
Product Code KRO
UDI-Device Identifier07613327045147
UDI-Public07613327045147
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number6481-1-111
Device Catalogue Number64811111
Device Lot NumberEHH7T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR